MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER; NEPHROSTOMY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER; NEPHROSTOMY CATHETER
Model Number 996101
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that part of the balloon was missing.
 
Event or Problem Description
It was reported that part of the balloon was missing.
 
Additional Manufacturer Narrative
The reported event is inconclusive due to poor sample condition.Evaluation report of the returned sample, submitted by futurematrix interventional, stated that the sample was visually inspected under 7-20x magnification.The portion of the inner shaft that was contained inside the balloon was found to have a jagged end.There were markings on the broken end of the inner shaft that appeared to be forceps or other clinical procedure instrumentation.The distal end of what was left of the balloon appeared to have been bunched up or forcibly twisted.There were remains of pebax and loose fibers.Fibers were wrapped around the inner shaft as if twisted.Portholes and bullets were in place and were not defected.Due to the poor condition of the sample, the investigation could not be conducted further.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿inflating the balloon catheter 1.Fill the inflation device (eagle¿ inflation device) with sterile, liquid media.2.Attach the inflation device to the balloon lumen.3.Open the stopcock and inflate the balloon.4.Once dilation has been attained, advance the sheath over the balloon.Warning: do not use air or any gaseous substances as a balloon inflation media, always use sterile liquid media.Note: the use of an inflation device with a pressure gauge is highly recommended to make sure adequate pressure is applied and the maximum limits of the balloon are not exceeded.Note: slight reduction in balloon pressure may be required if resistance is encountered when advancing the sheath over the balloon.Caution: do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended rbp.Deflating the balloon catheter deflate the balloon using an inflation device.Since deflation times vary based on balloon sizes and lengths, check fluoroscopically to confirm deflation before attempting to withdraw.1.Attach the inflation device (eagle¿ inflation device) and remove the solution from the balloon by pulling back on the inflation device.2.Remove the inflation device from the balloon catheter.This will allow ambient pressure to enter, relaxing the balloon.3.Gently withdraw the catheter.Use of a gentle counterclockwise twisting motion is recommended when removing the catheter.Warning: if resistance is felt when removing either the catheter or the guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to product.Applying excessive force to the catheter can result in tip breakage or balloon separation.Using the refolding tool the balloon catheter is supplied with a refolding tool.This aids in preparing the balloon for another insertion during the procedure.To use: 1.Manually compress the balloon.2.Position the refolding tool at one end.3.Twist the refolding tool counter clockwise and push down on the balloon until it goes the entire length of the balloon.4.Once the balloon is folded, remove the refolding tool and proceed with the procedure.Storage store in a cool, dry and dark place.Do not store near radiation or ultraviolet light sources as these may damage product materials." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Common Device Name
NEPHROSTOMY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9684979
Report Number1018233-2020-00888
Device Sequence Number778369
Product Code LJE
UDI-Device Identifier10801741127660
UDI-Public(01)10801741127660(10)
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number996101
Device Catalogue Number996101
Device Lot NumberBMDQFM19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date02/08/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight96